# SDR RRXA96165

- Difficulty date: November 20, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N105WP
- Make and model: Doug DC-8-73
- Aircraft serial: 46095
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light Ballast
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT, THE FLT CREW OBSERVED AN INTERMITTENT SMELL OF HOT ELECTRICAL WIRING.  MAINTENANCE TRANSFERRED THE GLARESHIELD LIGHTING BALLAST TO THE DMI LIST IAW MEL 33-1.  MAINTENANCE REMOVED AND REPLACED THE FLUORESCENT BALLAST, OPERATIONAL CHECK OF LIGHTING SYSTEM WAS GOOD.
